Alert archive / Wyoming / Winter Storm Warnings in 2014

Winter Storm Warning 6, NWS Cheyenne, WY

February 12, 2014Albany County, Carbon County, Wyoming

NWS Cheyenne, WY issued this winter storm warning at Feb 12, 2014, 2:49 AM MST for Albany County, Carbon County, Wyoming. It took effect at Feb 12, 2014, 2:00 PM MST. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 12, 2014, 2:49 AM MST (09:49 UTC)
In effect from
Feb 12, 2014, 2:00 PM MST
Expired
Feb 14, 2014, 12:00 AM MST
In force
34 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY

The radar

The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 9.8 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2014-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2014-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2226 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

451 
WWUS45 KCYS 120949
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
249 AM MST WED FEB 12 2014

...SNOW AND GUSTY WINDS ACROSS THE SNOWY AND SIERRA MADRE RANGES
LATE THIS AFTERNOON THROUGH THURSDAY EVENING...

.A LONG FETCH OF LOW AND MID LEVEL MOISTURE WILL BE LIFTED OVER
THE MOUNTAINS ON STRONG WESTERLY FLOW TO PRODUCE A LONG DURATION
SNOWFALL EVENT OVER THE SNOWY AND SIERRA MADRE RANGES BEGINNING
LATE THIS AFTERNOON AND CONTINUING THROUGH THURSDAY EVENING. STRONG
WEST TO SOUTHWEST WINDS WILL PRODUCE AREAS OF BLOWING SNOW AND
NEAR WHITEOUT CONDITIONS AT TIMES.

WYZ112-114-122300-
/O.UPG.KCYS.WS.A.0007.140212T2100Z-140214T0700Z/
/O.NEW.KCYS.WS.W.0006.140212T2100Z-140214T0700Z/
SIERRA MADRE RANGE-SNOWY RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING
249 AM MST WED FEB 12 2014

...WINTER STORM WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT MST THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM
2 PM THIS AFTERNOON TO MIDNIGHT MST THURSDAY NIGHT. THE WINTER
STORM WATCH IS NO LONGER IN EFFECT.

* TIMING...200 PM TODAY TO MIDNIGHT THURSDAY NIGHT.

* TOTAL SNOW ACCUMULATIONS...12 TO 20 INCHES...WITH LOCALLY
  HIGHER AMOUNTS ON WEST AND NORTHWEST FACING SLOPES.

* WINDS/VISIBILITIES...WEST WIND 25 TO 40 MPH WITH GUSTS IN EXCESS
  OF 60 MPH PRODUCING WIDESPREAD BLOWING SNOW AND WHITEOUT
  CONDITIONS AT TIMES.

* IMPACTS...MAINLY TO TRAVEL AND OUTDOOR RECREATION IN THE
  MOUNTAINS. HAZARDOUS WINTER DRIVING CONDITIONS ARE EXPECTED DUE
  TO SNOW PACKED ROADS AND POOR VISIBILITIES. MANY ROADS WILL BECOME
  IMPASSABLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN
THE WARNING AREA...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU
MUST TRAVEL IN THE WARNING AREA...USE EXTREME CAUTION WHEN
APPROACHING AND DRIVING OVER RAILROAD CROSSINGS...TAKE ALONG A
WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY
WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR
VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE
EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING.

&&

$$

RUBIN
5 follow-up statements
862 
WWUS45 KCYS 122143
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
243 PM MST WED FEB 12 2014

...HEAVY SNOW AND STRONG WINDS ACROSS THE SNOWY AND SIERRA MADRE
RANGES THROUGH THURSDAY EVENING...

.A FETCH OF PACIFIC MOISTURE AND UPSLOPE FLOW WILL RESULT IN HEAVY
SNOW ACCUMULATIONS ACROSS THE MOUNTAINS THROUGH THURSDAY. STRONG
WESTERLY WINDS WILL PRODUCE AREAS OF BLOWING SNOW AND NEAR
WHITEOUT CONDITIONS AT TIMES.

WYZ112-114-130945-
/O.CON.KCYS.WS.W.0006.000000T0000Z-140214T0700Z/
SIERRA MADRE RANGE-SNOWY RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING
243 PM MST WED FEB 12 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
THURSDAY NIGHT...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
THURSDAY NIGHT. 

* TIMING...200 PM TODAY TO MIDNIGHT THURSDAY NIGHT.

* TOTAL SNOW ACCUMULATIONS...12 TO 20 INCHES WITH THE HIGHEST
  AMOUNTS ON WEST FACING RIDGES AND SLOPES. ACCUMULATIONS WILL BE
  CONSIDERABLY LOWER EAST OF THE SNOWY RANGE. 

* WINDS/VISIBILITIES...WEST WIND 25 TO 40 MPH WITH GUSTS IN 
  EXCESS OF 60 MPH PRODUCING WIDESPREAD BLOWING SNOW AND 
  WHITEOUT CONDITIONS AT TIMES. 

* IMPACTS...MAINLY TO TRAVEL AND OUTDOOR RECREATION IN THE 
  MOUNTAINS. HAZARDOUS WINTER DRIVING CONDITIONS ARE EXPECTED 
  DUE TO SNOW PACKED ROADS AND POOR VISIBILITIES. MANY ROADS 
  WILL BECOME IMPASSABLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU
MUST TRAVEL IN THE WARNING AREA...USE EXTREME CAUTION WHEN
APPROACHING AND DRIVING OVER RAILROAD CROSSINGS...TAKE ALONG A
WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...
STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR
VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE
THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE
POISONING.

&&

$$

TT
052 
WWUS45 KCYS 130400
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
900 PM MST WED FEB 12 2014

...HEAVY SNOW AND STRONG WINDS ACROSS THE SNOWY AND SIERRA MADRE
RANGES THROUGH THURSDAY EVENING...

.A FETCH OF PACIFIC MOISTURE AND UPSLOPE FLOW WILL RESULT IN
HEAVY SNOW ACCUMULATIONS ACROSS THE MOUNTAINS THROUGH THURSDAY.
STRONG WESTERLY WINDS WILL PRODUCE AREAS OF BLOWING SNOW AND NEAR
WHITEOUT CONDITIONS AT TIMES.

WYZ112-114-131600-
/O.CON.KCYS.WS.W.0006.000000T0000Z-140214T0700Z/
SIERRA MADRE RANGE-SNOWY RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING
900 PM MST WED FEB 12 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
THURSDAY NIGHT...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
THURSDAY NIGHT. 

* TIMING...2 PM TODAY TO MIDNIGHT THURSDAY NIGHT.

* SNOW ACCUMULATIONS AS OF 8 PM WEDNESDAY...3 TO 6 INCHES.

* TOTAL SNOW ACCUMULATIONS...12 TO 20 INCHES WITH THE HIGHEST 
  AMOUNTS ON WEST FACING RIDGES AND SLOPES. ACCUMULATIONS WILL 
  BE CONSIDERABLY LOWER EAST OF THE SNOWY RANGE. 

* WINDS/VISIBILITIES...WEST WIND 25 TO 40 MPH WITH GUSTS IN 
  EXCESS OF 60 MPH PRODUCING WIDESPREAD BLOWING SNOW AND 
  WHITEOUT CONDITIONS AT TIMES. 

* IMPACTS...MAINLY TO TRAVEL AND OUTDOOR RECREATION IN THE
  MOUNTAINS. HAZARDOUS WINTER DRIVING CONDITIONS ARE EXPECTED DUE
  TO SNOW PACKED ROADS AND POOR VISIBILITIES. SOME MOUNTAIN ROADS
  WILL BECOME IMPASSABLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU
MUST TRAVEL IN THE WARNING AREA...USE EXTREME CAUTION WHEN
APPROACHING AND DRIVING OVER RAILROAD CROSSINGS...TAKE ALONG A
WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...
STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR
VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE
THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE
POISONING.

&&

$$

HAHN
700 
WWUS45 KCYS 131251
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
551 AM MST THU FEB 13 2014

...MODERATE TO HEAVY SNOW AND STRONG WINDS ACROSS THE SNOWY AND
SIERRA MADRE RANGES THROUGH THIS EVENING...

.A CONTINUED FETCH OF PACIFIC MOISTURE AND STRONG UPSLOPE FLOW
WILL RESULT IN ADDITIONAL HEAVY SNOW ACCUMULATIONS ACROSS THE
MOUNTAINS TODAY. STRONG WESTERLY WINDS WILL PRODUCE AREAS OF
BLOWING SNOW AND NEAR WHITEOUT CONDITIONS AT TIMES.

WYZ112-114-140100-
/O.CON.KCYS.WS.W.0006.000000T0000Z-140214T0700Z/
SIERRA MADRE RANGE-SNOWY RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING
551 AM MST THU FEB 13 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT. 

* TIMING...SNOW WILL REDEVELOP OVER THE MOUNTAINS THIS MORNING
  AND WILL BE MODERATE TO HEAVY THROUGH LATE THIS EVENING.

* TOTAL SNOW ACCUMULATIONS...12 TO 20 INCHES WITH THE HIGHEST 
  AMOUNTS ON WEST FACING RIDGES AND SLOPES. ACCUMULATIONS WILL 
  BE CONSIDERABLY LOWER EAST OF THE SNOWY RANGE. 

* WINDS/VISIBILITIES...WEST WIND 25 TO 40 MPH WITH GUSTS IN 
  EXCESS OF 60 MPH WILL PRODUCE WIDESPREAD BLOWING SNOW AND 
  WHITEOUT CONDITIONS AT TIMES. 

* IMPACTS...MAINLY TO TRAVEL AND OUTDOOR RECREATION IN THE 
  MOUNTAINS. HAZARDOUS WINTER DRIVING CONDITIONS ARE EXPECTED 
  DUE TO SNOW PACKED ROADS AND POOR VISIBILITIES. SOME MOUNTAIN 
  ROADS WILL BECOME IMPASSABLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU
MUST TRAVEL IN THE WARNING AREA...USE EXTREME CAUTION WHEN
APPROACHING AND DRIVING OVER RAILROAD CROSSINGS...TAKE ALONG A
WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...
STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR
VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE
THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE
POISONING.

&&

$$

RJM
779 
WWUS45 KCYS 132136
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
236 PM MST THU FEB 13 2014


WYZ112-114-140700-
/O.CON.KCYS.WS.W.0006.000000T0000Z-140214T0700Z/
SIERRA MADRE RANGE-SNOWY RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING
236 PM MST THU FEB 13 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT. 

* TIMING...SNOW WILL REDEVELOP OVER THE MOUNTAINS AND WILL BE
  MODERATE TO HEAVY THROUGH LATE THIS EVENING.

* TOTAL SNOW ACCUMULATIONS...8 TO 16 INCHES WITH THE HIGHEST
  AMOUNTS ON WEST FACING RIDGES AND SLOPES. ACCUMULATIONS WILL BE
  CONSIDERABLY LOWER EAST OF THE SNOWY RANGE.

* WINDS/VISIBILITIES...WEST WIND 25 TO 40 MPH WITH GUSTS IN EXCESS
  OF 60 MPH WILL PRODUCE WIDESPREAD AREAS OF DRIFTING SNOW.

* IMPACTS...MAINLY TO TRAVEL AND OUTDOOR RECREATION IN THE 
  MOUNTAINS. HAZARDOUS WINTER DRIVING CONDITIONS ARE EXPECTED 
  DUE TO SNOW PACKED ROADS AND POOR VISIBILITIES. SOME MOUNTAIN 
  ROADS WILL BECOME IMPASSABLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

&&

$$

TT
959 
WWUS45 KCYS 140704
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1204 AM MST FRI FEB 14 2014

WYZ112-114-140815-
/O.EXP.KCYS.WS.W.0006.000000T0000Z-140214T0700Z/
SIERRA MADRE RANGE-SNOWY RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING
1204 AM MST FRI FEB 14 2014

...WINTER STORM WARNING HAS EXPIRED...

THE WINTER STORM WARNING IS NO LONGER IN EFFECT. 

WINDS WILL STEADILY DIMINISH AND LITTLE NEW SNOW IS ANTICIPATED
OVERNIGHT. THEREFORE...LET THE WINTER STORM WARNING EXPIRE ON
TIME.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm warning went out at Feb 11, 10:49 PM MST, 4 hours earlier.

Area forecast discussion, Feb 11, 10:49 PM MST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1049 PM MST TUE FEB 11 2014

.UPDATE...
ISSUED AT 540 PM MST TUE FEB 11 2014

RADAR ECHOES UPSTREAM COMBINED WITH VISIBILITY RESTRICTIONS IN THE
LEE OF THE BIGHORNS POINT TO NEEDED HIGHER SNOW CHANCES ACROSS
EAST CENTRAL WYOMING THIS EVENING. DONT EXPECT ALL THAT MUCH
ACCUMULATION...BUT WYDOT WEBCAMS ALONG I90 AND I25 SNOW THERE IS
AT LEAST SOME LIGHT ACCUMULATIONS. IN A RECENT UPDATE...INCREASED
SNOW CHANCES FOR THESE AREAS AS WELL AS INTRODUCED LIGHT SNOWFALL
AMOUNTS. WOULD NOT BE SURPRISED TO EVEN SEE FEW FLURRIES ALONG THE
I80 CORRIDOR AFTER MIDNIGHT...THOUGH DO NOT ANTICIPATE ANY
ACCUMULATIONS THERE.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 245 PM MST TUE FEB 11 2014

FAST WNW FLOW EXPECTED TO CONTINUE OVER THE CWA THROUGH THE PERIOD
WITH A COUPLE OF SYSTEM AFFECTING THE AREA. ONE SHORT WAVE NOW
MOVING ESE ACROSS MONTANA WILL MOVE ACROSS THE NORTHERN PLAINS
OVERNIGHT AND BRING A GLANCING SHOT OF LIGHT SNOW OR FLURRIES TO
THE NORTHEAST PART OF THE CWA OVERNIGHT BUT NOTHING SIGNIFICANT
EXPECTED. MEANWHILE NEXT SURGE OF PACIFIC MOISTURE WILL ADVECT
TOWARDS THE CWA THROUGH WEDNESDAY AND BEGIN INCREASING SNOWFALL
OVER THE HIGH MTNS BY LATE WEDS. CURRENT WINTER STORM WATCH FOR
THIS AREA STILL LOOKS IN DECENT SHAPE WITH BULK OF SNOW FALLING
BEGINNING WEDS EVENING AND CONTINUING THURSDAY. WILL LET LATER
SHIFTS DECIDE ON POTENTIAL UPGRADE AND TIMING.

OTHER WEATHER CONCERNS THIS PERIOD WILL BE WIND. WINDS CURRENTLY
GUSTY IN WIND-PRONE AREAS BUT SHOULD EASE THROUGH EARLY THIS
EVENING AS GRADIENT SLACKENS WITH PASSAGE OF UPPER SHORTWAVE TO
THE NORTHEAST. RESPITE SHORT-LIVED AS LEE TROFFING DEEPENS WEDS
AND STRONG MID-LEVEL FLOW BEGINS MIXING DOWN. WIND SPEEDS
CO-LOCATED WITH FAVORABLE OMEGA FIELDS FAVOR HIGH WINDS IN THE WIND
PRONE AREAS BY LATE WEDS MORNING AND CONTINUING INTO THURSDAY.
DIRECTION AND WARMING TEMPS APPEAR TO BE LESS FAVORABLE IN AREAS
SUCH AS RAWLINS AND THE LARAMIE VALLEY THUS HAVE OPTED TO CANCEL
THE WATCH THERE...THOUGH GUSTY WINDS WILL STILL OCCUR AT TIMES.
STRONG WINDS MAY SPREAD OUT INTO LARAMIE COUNTY LATER WEDS NIGHT
INTO THURSDAY IN RESPONSE TO DOWNWARD MOTION EXPANDING SOME TO THE
EAST THUS HAVE TAILORED WATCH FOR THIS SCENARIO. WINDS OTHERWISE
MILD TEMPERATURES OVER THE NEXT COUPLE DAYS. WILL TRIM SOME MAX
TEMPS IN SNOW COVERED AREAS FOR WEDS.

.LONG TERM...(FRIDAY THROUGH TUESDAY)

ISSUED AT 307 PM MST TUE FEB 11 2014

LONG RANGE MODELS SHOW A NEARLY ZONAL PATTERN WITH NO MAJOR WINTER
WEATHER EVENTS ON THE HORIZON FOR SOUTHEAST WYOMING AND WESTERN
NEBRASKA. MODELS DO INDICATE TWO PACIFIC COLD FRONTS PUSHING
ACROSS THE AREA ON SATURDAY AND SUNDAY/EARLY NEXT MONDAY.
HOWEVER...WITH THE FAIRLY PROGRESSIVE PATTERN UNDER ZONAL
FLOW...THE COLDER AIRMASS WILL NOT HANG AROUND FOR TOO LONG AND
QUICKLY SWEEP EASTWARD. ANY PRECIPITATION APPEARS LIGHT WITH THESE
FRONTS WITH NO ARCTIC OUTBREAKS. HOWEVER...VERY WINDY CONDITIONS
APPEAR LIKELY INTO THE WEEKEND.

A 180+ KNOT JET STREAK WILL MOVE EAST OF THE FORECAST AREA ON
FRIDAY...AS A MORE ZONAL 100 KT JET WILL THEN REMAIN OVERHEAD
THROUGH THE WEEKEND. SNOW WILL CONTINUE IN THE MOUNTAINS FRIDAY
MORNING AS THE STRONGER JET STREAK AND SHORTWAVE FEATURE MOVES
ACROSS THE NORTHERN ROCKIES. CAN NOT RULE OUT A SHOWER OR TWO
ACROSS THE NORTHERN ZONES AS THE WAVE MOVES OVERHEAD. MODELS THEN
SHOW A POTENT SHORTWAVE MOVING ACROSS THE US/CANADIAN BORDER ON
FRIDAY...WHICH WILL RAPIDLY STRENGTHEN THE LEE SIDE PRESSURE TROUGH
THROUGH THE DAY WITH AN ASSOCIATED COLD FRONT MOVES SOUTH ACROSS
THE EASTERN PLAINS EARLY SATURDAY MORNING. AHEAD OF THE
FRONT...EXPECT WIDESPREAD STRONG WINDS ALONG AND WEST OF
INTERSTATE 25 FRIDAY AFTERNOON THROUGH SATURDAY MORNING WITH THE
RAPID PRESSURE FALLS ANTICIPATED ACROSS THE NORTHERN PLAINS. THE
GFS CONTINUES TO SHOW 60 TO 80 KT WINDS OVER THE ENTIRE CWA AT
700 MB FRIDAY NIGHT THROUGH SATURDAY MORNING...SO WINDS COULD
BECOME QUITE STRONG IN THE WIND PRONE AREAS THROUGH THIS TIME.
FURTHER EAST...WINDS WILL LIKELY BE BREEZY OVERNIGHT BUT THE LLVL
INVERSION SHOULD PREVENT THE STRONGEST WINDS FROM REACHING THE
SURFACE. THE ONLY EXCEPTION TO THIS WILL BE JUST EAST OF THE
LARAMIE RANGE WHERE SOME MOUNTAIN WAVE ACTIVITY MAY BE PRESENT.
THE ECMWF SHOWS THIS FRONT PUSHING A BIT FURTHER SOUTH...WITH
PRECIPITATION ALONG AND EAST OF THE LARAMIE RANGE ON SATURDAY.
KEPT POP BETWEEN 10 TO 20 PERCENT ACROSS THE HIGH PLAINS FOR NOW.
THE FRONT WILL PUSH EASTWARD SATURDAY EVENING AS A FLAT UPPER
LEVEL RIDGE BUILDS OVERHEAD. HIGH TEMPERATURES WILL GENERALLY BE
IN THE 40S AND 50S THROUGH THE WEEKEND...WITH A FEW SITES HITTING
60 TO 65 DEGREES BELOW 5500 FEET.

MODELS INDICATE ANOTHER STRONG SHORTWAVE EMBEDDED IN THE ZONAL
FLOW APPROACHING FROM THE WEST LATE ON SUNDAY WITH CONTINUED WINDY
CONDITIONS AHEAD OF THE SURFACE FRONT THAT WILL MOVE ACROSS THE
CWA SUNDAY NIGHT. THIS FEATURE HAS A BETTER CHANCE TO PRODUCE
SNOW/RAIN ACROSS MOST OF THE FORECAST AREA AS IT DIGS FURTHER
SOUTH. TEMPERATURES WILL LOWER INTO THE UPPER 30S AND 40S FOR MOST OF
THE AREA BY EARLY NEXT WEEK.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY EVENING)
ISSUED AT 1037 PM MST TUE FEB 11 2014

MAIN CONCERN INITIALLY WILL BE AREA OF LIGHT SNOW SHOWERS PUSHING
THROUGH EXTREME SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA
PANHANDLE. THESE SHOULD CLEAR THE AREA BY AROUND 07Z. WILL SEE A
BRIEF PERIOD OF MVFR CIGS/VSBYS ASSOCIATED WITH THIS ACTIVATED
HOWEVER...AT KCYS AND KSNY. ELSEWHERE...VFR CONDITIONS WILL
PREVAIL DURING THE OVERNIGHT HOURS. STRENGTHENING WINDS WILL BE
THE MAIN STORY FOR WEDNESDAY...ESPECIALLY AT SOUTHEAST WYOMING
TERMINALS WHERE GUSTS OR 25 TO 40 KNOTS WILL BE COMMON. THESE
WINDS WILL CONTINUE THRU THE END OF THIS TAF CYCLE AND BEYOND. THE
NEXT SLUG OF MOISTURE WILL PUSH INTO KRWL AFTER 20Z...SO EXPECT
CIGS TO FALL TO MVFR THEREAFTER.

&&

.FIRE WEATHER...
ISSUED AT 245 PM MST TUE FEB 11 2014

NO SIGNIFICANT CONCERNS EXPECTED THROUGH THE WEEK WITH SNOW COVER
MELTING OVER THE NEXT COUPLE DAYS WITH MILD TEMPERATURES. GUSTY
WINDS ACROSS WYOMING DISTRICTS OVER THE NEXT FEW DAYS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR WYZ112-114.

     HIGH WIND WARNING FROM 9 AM WEDNESDAY TO 4 PM MST THURSDAY FOR
     WYZ106-110-116-117.

     HIGH WIND WARNING FROM 9 AM TO 5 PM MST WEDNESDAY FOR WYZ104.

     HIGH WIND WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
     AFTERNOON FOR WYZ118.

NE...NONE.
&&

UPDATE...HAHN
SHORT TERM...RE
LONG TERM...TJT
AVIATION...HAHN
FIRE WEATHER...RE
Hazardous weather outlook, Feb 11, 11:55 AM MST, 14 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1155 AM MST TUE FEB 11 2014

WYZ103>106-109>111-113-115>118-121130-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-
1155 AM MST TUE FEB 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

GUSTY WEST TO SOUTHWEST WINDS AROUND 50 MPH ARE LIKELY IN THE WIND
PRONE AREAS ALONG AND WEST OF INTERSTATE 25 THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG WINDS ARE POSSIBLE IN THE WIND PRONE AREAS ALONG AND WEST OF
INTERSTATE 25 FROM WEDNESDAY THROUGH THURSDAY AFTERNOON. A HIGH
WIND WATCH IS IN EFFECT FOR PARTS OF THESE AREAS DUE TO THE POTENTIAL
WIND GUSTS IN EXCESS OF 60 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-119-121130-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY-
EAST LARAMIE COUNTY-
1155 AM MST TUE FEB 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ112-114-121130-
SIERRA MADRE RANGE-SNOWY RANGE-
1155 AM MST TUE FEB 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MODERATE TO HEAVY SNOW IS POSSIBLE IN THE SNOWY RANGE AND SIERRA
MADRE MOUNTAINS WEDNESDAY AFTERNOON THROUGH THURSDAY NIGHT. A WINTER
STORM WATCH IS IN EFFECT FOR POTENTIAL ACCUMULATIONS OF 1 TO 2
FEET IN THESE AREAS...ALONG WITH STRONG WINDS GUSTING IN EXCESS
OF 60 MPH AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 11:53 AM MSTHigh Wind WarningCYSCarbon, Laramie33 hr

Nearby

Winter Storm Warnings in Wyoming, 2014Every winter storm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.